Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 14, NWS Lubbock, TX

May 8, 201623 counties in Texas

NWS Lubbock, TX issued this wind advisory at May 8, 2016, 4:19 AM CDT for 23 counties in Texas. It took effect at May 8, 2016, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 8, 2016, 4:19 AM CDT (09:19 UTC)
In effect from
May 8, 2016, 12:00 PM CDT
Expired
May 8, 2016, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 23 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3869 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS74 KLUB 080919
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
419 AM CDT SUN MAY 8 2016

TXZ021>043-081730-
/O.NEW.KLUB.WI.Y.0014.160508T1700Z-160509T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON
419 AM CDT SUN MAY 8 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* TIMING...FROM NOON UNTIL 8 PM.

* WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONALLY...LOCALIZED
  AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
2 follow-up statements
216 
WWUS74 KLUB 081715
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CDT SUN MAY 8 2016

TXZ021>043-090100-
/O.CON.KLUB.WI.Y.0014.000000T0000Z-160509T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON
1215 PM CDT SUN MAY 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...FROM NOON UNTIL 8 PM.

* WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONALLY...LOCALIZED 
  AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO ONE MILE OR 
  LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
047 
WWUS74 KLUB 090115
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
815 PM CDT SUN MAY 8 2016

TXZ021>043-090215-
/O.EXP.KLUB.WI.Y.0014.000000T0000Z-160509T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST...JAYTON
815 PM CDT SUN MAY 8 2016

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DROPPED THIS EVENING AND STRONG WINDS ARE NOT
EXPECTED THROUGH THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 8, 4:08 AM CDT, 11 minutes earlier.

Area forecast discussion, May 8, 4:08 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
408 AM CDT SUN MAY 8 2016

.SHORT TERM...
DRY AND WINDY WILL BASICALLY SUM UP TODAY/S FORECAST. AS OF 3 AM
THE DRYLINE HAS RETREATED INTO NM WITH THE EXCEPTION OF OUR
EXTREME NORTHWESTERN ZONES. THE DRYLINE WILL BEGIN AN EASTWARD
MARCH SHORTLY AFTER SUNRISE AS THE UPPER LOW CURRENTLY OVER SOCAL
BECOMES CENTERED OVER THE FOUR CORNERS REGION. A SURFACE LOW
ASSOCIATED WITH THE DRYLINE WILL BEGIN TO DEEPEN DURING THIS SAME
TIME ACROSS THE TX/OK PANHANDLES. MODELS SHOW PRESSURE FALLS ON
THE ORDER OF 7-10 MB OVER A 6 HOUR PERIOD. THIS TIGHTENING
PRESSURE FIELD ALONG WITH THE PROXIMITY OF THE UPPER LOW WILL
ALLOW FOR ADVISORY LEVEL WINDS ACROSS THE CAPROCK. MOS GUIDANCE
SEEMS TO HANDLE WIND SPEEDS WELL WITH 30+ KNOTS FORECAST FOR MANY
AREAS. A WIND ADVISORY WILL BE IN EFFECT FOR ALL COUNTIES EXCEPT
STONEWALL FROM NOON UNTIL 8 PM. WINDS WILL BE ON A QUICK DOWNWARD
TREND AFTER SUNSET.

THE DRYLINE WILL BEGIN ITS RETREAT AFTER SUNSET BUT WILL ONLY MAKE
IT AS FAR AS THE EASTERN SOUTH PLAINS BY TOMORROW MORNING. ISOLATED
TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EXTREME
SOUTHEASTERN ROLLING PLAINS AS THE DRYLINE RETREATS AS THIS IS
WHERE THE BEST MOISTURE AVAILABILITY WILL BE LOCATED. AS FOR FIRE
WEATHER CONCERNS...DESPITE HUMIDITY/WIND CONDITIONS BEING IN THE
CRITICAL CATEGORY GREEN FUELS WILL HELP MITIGATE FIRE DANGER
CONCERNS. BURNING IS STILL HIGHLY DISCOURAGE HOWEVER. ALDRICH

.LONG TERM...
LOW RESPONSIBLE FOR TODAY/S WIND EVENT SHOULD BE NEARING THE DAKOTAS
AS NEXT SYSTEM DROPS OUT OF PACIFIC CANADA.  THESE TWO SYSTEMS WILL
MERGE BY TUESDAY NIGHT BRINGING ZONAL FLOW FOR MID WEEK TRENDING
NORTHWESTERLY BY LATE WEEK AS NEGATIVELY TILTED RIDGE BUILDS FROM
MEXICO INTO WESTERN CANADA.

AT THE SURFACE...DRYLINE SHOULD START OUT MONDAY MORNING FROM ABOUT
CHILDRESS TO LAMESA AND PUSH EASTWARD YIELDING YET ANOTHER WINDY
DAY ACROSS OUR PART OF THE STATE. NOT SURPRISINGLY...MOS HAS
TRENDED UPWARD A BIT ON SPEEDS FOR MONDAY AFTERNOON AND SEE NO
REASON TO DISAGREE WITH THE ASSESSMENT GIVEN THE LATEST TAKE OF
HOW THE TWO LOWS TO OUR NORTH WILL MERGE AND SLING ENERGY AROUND.
TUESDAY WILL REMAIN DRY AND A BIT ON THE BREEZY SIDE BUT MORE
TYPICAL OF THE AVERAGE WEST TEXAS DAY IN TERMS OF WIND SPEEDS. BY
WEDNESDAY...SOME CANADIAN AIR WILL BE DISLODGED INTO WEST TEXAS
HELPING TO DROP TEMPERATURES FOR THE LATTER PART OF THE WEEK.
GUIDANCE CONTINUES TO DEPICT NORTHWEST FLOW STORMS LATE IN THE
WEEK THOUGH THE PATTERN REALLY DOES NOT MATCH THE TYPICAL SETUP
FOR SUCH EVENTS. WILL CONTINUE THE TREND OF TRIMMING POPS IN THAT
PERIOD TO ASSIST WITH THE BIAS OF THE BLENDER.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ021>043.

&&

51/26
Hazardous weather outlook, May 8, 4:14 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
414 AM CDT SUN MAY 8 2016

TXZ021>044-090915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
414 AM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT
SOUTHWESTERLY WINDS SUSTAINED AT 25 TO 35 MPH ARE EXPECTED
ACROSS MUCH OF THE REGION TODAY WITH PATCHY BLOWING DUST. DESPITE
THE STRONG DRY WINDS...SPRING GREEN-UP IS EXPECTED TO LIMIT THE
OVERALL WILDFIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDY AND DRY CONDITIONS WILL RETURN TO THE AREA ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.